Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 69, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 3, 2018, 5:02 PM CDT for Edwards County, Val Verde County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2018, 5:02 PM CDT (22:02 UTC)
- Expired
- Jun 3, 2018, 6:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Edwards County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 123 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 10.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2049 J/kg
- Mixed-layer CIN
- -296 J/kg
- Mixed-layer LCL
- 1218 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
177
WUUS54 KEWX 032202
SVREWX
TXC137-465-032300-
/O.NEW.KEWX.SV.W.0069.180603T2202Z-180603T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
502 PM CDT SUN JUN 3 2018
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northwestern Edwards County in south central Texas...
Northeastern Val Verde County in south central Texas...
* Until 600 PM CDT
* At 502 PM CDT, a severe thunderstorm was located 19 miles east of
Juno, moving west at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Juno and US-277 Near The Sutton-Edwards County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Austin San Antonio.
&&
LAT...LON 3028 10121 3029 10116 3029 10049 3007 10056
2997 10121
TIME...MOT...LOC 2202Z 068DEG 26KT 3026 10082
HAIL...1.00IN
WIND...60MPH
$$
TB32 follow-up statements
864
WWUS54 KEWX 032212
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
512 PM CDT SUN JUN 3 2018
TXC137-465-032300-
/O.CON.KEWX.SV.W.0069.000000T0000Z-180603T2300Z/
Edwards TX-Val Verde TX-
512 PM CDT SUN JUN 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN EDWARDS AND NORTHEASTERN VAL VERDE COUNTIES...
At 511 PM CDT, a severe thunderstorm was located 17 miles northeast
of Juno, moving slowly southwest at 10 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Juno and Us-277 Near The Sutton-Edwards County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Austin San Antonio.
&&
LAT...LON 3028 10121 3029 10116 3029 10060 3005 10066
2997 10121
TIME...MOT...LOC 2211Z 076DEG 7KT 3027 10085
HAIL...1.50IN
WIND...60MPH
$$
TB3952
WWUS54 KEWX 032232
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
532 PM CDT SUN JUN 3 2018
TXC137-465-032300-
/O.CON.KEWX.SV.W.0069.000000T0000Z-180603T2300Z/
Edwards TX-Val Verde TX-
532 PM CDT SUN JUN 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN EDWARDS AND NORTHEASTERN VAL VERDE COUNTIES...
At 532 PM CDT, a severe thunderstorm was located 9 miles northeast of
Juno, moving southwest at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Juno and Us-277 Near The Sutton-Edwards County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Austin San Antonio.
&&
LAT...LON 3028 10121 3029 10116 3029 10060 3005 10066
3002 10115
TIME...MOT...LOC 2232Z 068DEG 26KT 3023 10097
HAIL...1.00IN
WIND...60MPH
$$
TB3What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:48 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 3, 2:48 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 248 PM CDT Sun Jun 3 2018 .SHORT TERM (Tonight through Monday Night)... A cold front was stretched across the northern part of our CWA. This front is beginning to stall and will move slowly to the south tonight. We expect this front to produce some showers and thunderstorms as it moves through mainly across the northern half of the area. The airmass the front is moving into is very warm and moist and instability will be high. SPC has included our CWA in the marginal outlook for tonight and storms could be strong to severe with the high instability. The most likely threat from severe storms tonight will be strong winds. Monday an upper level shortwave trough will move across North Texas/Oklahoma and there will be low chances for showers and thunderstorms across the eastern part of the area. && .LONG TERM (Tuesday through Sunday)... Tuesday the subtropical ridge will build back over the region suppressing any convection. The ridge will dominate over South Texas through the end of the period with no rain chances during this period. Temperatures will continue to be above normal through the week with highs in the middle 90s to near 105. A slight shift in the low level flow may bring temperatures down a couple of degrees for the weekend. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 75 97 74 98 75 / 20 20 10 0 0 Austin Bergstrom Intl Airport 74 96 73 98 74 / 20 20 10 0 0 New Braunfels Muni Airport 74 98 73 99 73 / 10 10 - 0 0 Burnet Muni Airport 73 95 72 97 74 / 30 30 10 - 0 Del Rio Intl Airport 76 102 75 105 77 / 10 0 0 0 0 Georgetown Muni Airport 73 95 73 97 75 / 30 30 10 - 0 Hondo Muni Airport 73 98 72 100 73 / 10 - 0 0 0 San Marcos Muni Airport 74 98 73 99 74 / 20 20 10 0 0 La Grange - Fayette Regional 76 96 74 97 75 / 20 30 10 - 0 San Antonio Intl Airport 75 98 75 99 76 / 10 10 0 0 0 Stinson Muni Airport 75 98 74 100 75 / 10 10 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...Runyen Synoptic/Grids...05 Public Service/Data Collection...Williams
Hazardous weather outlook, Jun 3, 4:59 AM CDT, 12 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 459 AM CDT Sun Jun 3 2018 TXZ171>173-183>194-202>209-217>225-228-041100- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 459 AM CDT Sun Jun 3 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Strong thunderstorms will be possible this afternoon and this evening along a cold front that is expected to stall over South Central Texas. Storms generally north of Highway 90 will have a potential to produce strong winds over 50 mph and small hail. Areas along and south of Highway 90 could continue to experience afternoon high heat index values in the 101 to 107 degree range. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heat indices each afternoon will peak around 100 to 105 degrees across most areas with the exception of the Hill Country. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 3, 3:52 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
352 PM CDT SUN JUN 3 2018
TXZ171-172-032115-
Llano TX-Burnet TX-
352 PM CDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LLANO AND
SOUTHWESTERN BURNET COUNTIES UNTIL 415 PM CDT...
At 350 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Lyndon B. Johnson, or near Marble Falls. This storm was nearly
stationary.
Small hail, frequent cloud to ground lightning, and winds in excess
of 40 mph will be possible with this storm.
Locations impacted include...
Marble Falls, Kingsland, Gainesville, Granite Shoals, Horseshoe Bay,
Meadowlakes, Highland Haven, Spicewood, Longhorn Cavern State Park,
Smithwick, Inks Lake State Park, Cottonwood Shores and Sunrise Beach
Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Lake Lyndon B. Johnson, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3065 9804 3044 9815 3051 9846 3051 9856
3075 9851
TIME...MOT...LOC 2050Z 188DEG 4KT 3059 9834
TB3Special weather statement, Jun 3, 4:28 PM CDT, 34 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 428 PM CDT SUN JUN 3 2018 TXZ188-032215- Gillespie TX- 428 PM CDT SUN JUN 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GILLESPIE COUNTY UNTIL 515 PM CDT... At 428 PM CDT, Doppler radar was tracking a strong thunderstorm near Doss, or 21 miles northwest of Fredericksburg, moving west at 10 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Harper and Doss. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3050 9907 3030 9906 3025 9930 3050 9931 TIME...MOT...LOC 2128Z 082DEG 7KT 3039 9920 HAMPSHIRE
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:52 PM CDT | Special Weather Statement | EWX | Burnet | 23 min |
| Jun 3, 4:28 PM CDT | Special Weather Statement | EWX | Gillespie | 47 min |
| Jun 3, 5:25 PM CDT | Special Weather Statement | EWX | Gillespie | 35 min |
| Jun 3, 5:59 PM CDT | Special Weather Statement | EWX | Kerr | 46 min |
| Jun 3, 6:01 PM CDT | Special Weather Statement | EWX | Val Verde | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.